Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 14, 2007, 4:20 PM EDT for 13 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 15, 2007, 12:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 4:20 PM EDT (20:20 UTC)
- In effect from
- Apr 15, 2007, 12:00 PM EDT
- Expired
- Apr 16, 2007, 6:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
7 follow-up statements
000 WWUS74 KMRX 150335 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1135 PM EDT SAT APR 14 2007 ...WINDY CONDITIONS EXPECTED AGAIN SUNDAY AFTERNOON AND NIGHT... .A COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT...WITH STRONG NORTHWEST WINDS EXPECTED AFTER THE FRONT PASSES...MAINLY OVER THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA...AND EAST TENNESSEE INCLUDING THE SMOKY MOUNTAINS. STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON THIS STATION OR NOAA WEATHER RADIO. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-151145- /O.CON.KMRX.WI.Y.0010.070415T1500Z-070416T1500Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1135 PM EDT SAT APR 14 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY... WINDS WILL SHIFT TO THE NORTHWEST SUNDAY MORNING AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS. THESE STRONG WINDS WILL CONTINUE OVERNIGHT INTO MONDAY MORNING BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 150738 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 338 AM EDT SUN APR 15 2007 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON INTO MONDAY... .A LOW PRESSURE SYSTEM OVER THE SOUTHERN APPALACHIAN REGION WILL HELP TO PRODUCE A STRONG PRESSURE GRADIENT. AS A RESULT...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-151545- /O.EXT.KMRX.WI.Y.0010.070415T1600Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 338 AM EDT SUN APR 15 2007 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT MONDAY. STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 45 MPH...WILL DEVELOP THIS AFTERNOON ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
000 WWUS74 KMRX 151544 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1144 AM EDT SUN APR 15 2007 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON INTO MONDAY... .A LOW PRESSURE SYSTEM OVER THE CAROLINAS WILL CONTINUE TO TRACK NORTHEAST ALONG THE MID ATLANTIC COASTAL AREAS TODAY. THIS WILL KEEP A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS. AS A RESULT...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-152345- /O.CON.KMRX.WI.Y.0010.070415T1600Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1144 AM EDT SUN APR 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 45 MPH...WILL DEVELOP THIS AFTERNOON ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 151952 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 352 PM EDT SUN APR 15 2007 ...WINDY CONDITIONS EXPECTED OVERNIGHT INTO MONDAY AFTERNOON... .A LOW PRESSURE SYSTEM OVER THE CAROLINAS WILL CONTINUE TO TRACK NORTHEAST ALONG THE MID ATLANTIC COASTAL AREAS TONIGHT. THIS WILL KEEP A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS. AS A RESULT...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-160400- /O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 352 PM EDT SUN APR 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. STRONG NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH HIGHER GUSTS UP TO 40 MPH...WILL CONTINUE OVERNIGHT ACROSS SOUTHWEST VIRGINIA... NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO LINGER INTO MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 160149 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 949 PM EDT SUN APR 15 2007 ...WINDY CONDITIONS EXPECTED TONIGHT INTO MONDAY AFTERNOON... .A LOW PRESSURE SYSTEM OVER THE MID ATLANTIC COASTAL AREA TONIGHT WILL CONTINUE TO MOVE SLOWLY NORTH TOWARD THE NORTHEAST STATES THROUGH MONDAY WHILE HIGH PRESSURE OVER THE SOUTHERN MISSISSIPPI VALLEY MOVES EAST. THIS WILL KEEP A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS. AS A RESULT...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-161000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 949 PM EDT SUN APR 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. STRONG NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH HIGHER GUSTS UP TO 40 MPH...WILL CONTINUE OVERNIGHT ACROSS SOUTHWEST VIRGINIA... NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE EXPECTED TO LINGER INTO MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TD
000 WWUS74 KMRX 160702 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 302 AM EDT MON APR 16 2007 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE ENTIRE REGION... .A STRONG LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES AND A HIGH PRESSURE AREA OVER THE LOWER MISSISSIPPI RIVER VALLEY...WILL COMBINE TO CREATE STRONG GUSTY WINDS ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. THESE WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET. TNZ012>014-035>040-067>071-073-081>086-098>101-161515- /O.NEW.KMRX.LW.Y.0006.070416T1400Z-070416T2200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA... CLEVELAND...BENTON 302 AM EDT MON APR 16 2007 /202 AM CDT MON APR 16 2007/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-161515- /O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 302 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS UP TO 50 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
000 WWUS74 KMRX 161455 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1055 AM EDT MON APR 16 2007 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE ENTIRE REGION... .A STRONG LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES AND A HIGH PRESSURE AREA OVER THE LOWER MISSISSIPPI RIVER VALLEY...WILL COMBINE TO CREATE STRONG GUSTY WINDS ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-162200- /O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1055 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS UP TO 50 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>014-035>040-067>071-073-081>086-098>101-162200- /O.CON.KMRX.LW.Y.0006.000000T0000Z-070416T2200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA... CLEVELAND...BENTON 1055 AM EDT MON APR 16 2007 /955 AM CDT MON APR 16 2007/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH LATE THIS AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:39 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 14, 3:39 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT SAT APR 14 2007
.SHORT TERM...(TONIGHT THROUGH MONDAY)...QUITE AN INTERESTING MIX
OF WEATHER FOR THESE PERIODS...LOTS OF SHOWERS AND A FEW STORMS
TONIGHT...FOLLOWED BY STRONG WINDS SUNDAY INTO MONDAY MORNING AND A
GOOD CHANCE OF SNOW FOR SW VA AND NE TN SUNDAY AFTERNOON THROUGH
MAINLY SUNDAY NIGHT.
WARM FRONT HAS LIFTED NORTH INTO NE CORNER OF MS EXTENDING SE INTO
NRN AL...WITH SOME ELEVATED INSTABILITY NORTH OF THIS SURFACE
BOUNDARY PRODUCING ISOLATED THUNDERSTORMS INTO SE TN. MAIN AREA OF
SHOWERS HAS PROGRESSED STEADILY EASTWARD FROM MIDDLE TN AND KY
...AND FINALLY MOVED INTO THE WRN TWO THIRDS OF OUR FORECAST AREA.
HOWEVER...THREAT OF FLOODING RAINS STILL LOOKS GREATLY DIMINISHED
AS BULK OF OUR AREA HAS EXPERIENCED SERIOUS DOWNSLOPING E-SE LOW
LEVEL FLOW INTO THE EARLY AFTERNOON HOURS. OBSERVATION SITES IN
HIGHER TERRAIN AREAS SHOW WINDS AND GUSTS HAVE DECREASED...SO WILL
LET WIND ADVISORY EXPIRE AT 4PM EDT. MAY NEED TO CLOSELY WATCH SE
TN AND SW NC AREAS DUE TO PROXIMITY TO WARM FRONT INTO THE EARLY
EVENING HOURS...FOR POSSIBLE ISOLATED STRONG TO MARGINAL SEVERE
STORMS.
OTHERWISE...ATTENTION TURNS TO SUNDAY AND SUNDAY NIGHT FOR MORE
SIGNIFICANT WEATHER IN THE FORM OF WINDY CONDITIONS AND SNOW
SHOWERS ON THE BACKSIDE OF THE DEPARTING STRONG LOW PRESSURE
SYSTEM. DECIDED TO ISSUE A WIND ADVISORY FOR SW VA/NE TN AND THE
MTN ZONES ALONG THE TN/NC STATELINE...RUNNING FROM 11 AM EDT SUN
THRU 11 AM EDT MON.
NOT CONFIDENT ON ACCUMULATING SNOWS FOR LOWER ELEVATIONS SUNDAY
AFTERNOON AND SUNDAY NIGHT...ALTHO MOISTURE IS CERTAINLY AVAILABLE
WITH STRONG LOW LEVEL UPSLOPE FLOW. FOR NOW...INCREASED SNOW
AMOUNTS IN THE HIGHER TERRAIN AREAS THAT TYPICALLY EXPERIENCE SNOW
UNDER THESE CONDITIONS...ENDING UP WITH A 1 TO 3 INCH SNOWFALL
MAINLY ABOVE 2500 FEET ACROSS SW VA/NE TN INCLUDING THE SMOKIES.
WILL NOT ISSUE A SNOW ADVISORY YET (MAINLY 3RD PERIOD EVENT)...BUT
WILL ISSUE ANOTHER SPS. THESE SNOW AMOUNTS ARE CONSISTENT WITH WWD
GRAPHICS AND GRIDS FROM NEIGHBORING OFFICES.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...UPPER LOW INCHES
SLOWLY EAST INTO THE ATLANTIC DURING THE FIRST HALF OF THE WORK
WEEK KEEPING COLD AIR ADVECTION GOING AS NORTHERLY FLOW CONTINUES
ON BACK SIDE OF FEATURE. FORECAST REMAINS DRY TUESDAY AND UNSETTLED
WEDNESDAY/THURSDAY AS A COUPLE OF DISTURBANCES MAKE THEIR WAY
ACROSS THE SOUTHEASTERN U.S. MAY BE ABLE TO KEEP FRIDAY AND
SATURDAY DRY WITH SLOW MOVING UPPER RIDGE REPLACING OFFENDING
EASTERN U.S. UPPER TROF. CONCERNING TEMPS GENERALLY EDGED FORECAST
VALUES A LITTLE BELOW GUIDANCE DUE TO SLOW EXIT OF UPPER TROF.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 49 37 61 42 / 90 40 10 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 50 35 57 41 / 100 60 20 10 0
OAK RIDGE, TN 45 48 34 59 39 / 100 60 20 10 0
TRI CITIES AIRPORT, TN 46 46 33 53 34 / 100 70 30 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...HANCOCK...HAWKINS...JOHNSON...
NORTHWEST CARTER...NORTHWEST GREENE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...SULLIVAN...UNICOI...WASHINGTON TN.
VA...WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TGHazardous weather outlook, Apr 14, 5:00 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT APR 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-150900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE SOUTHERN APPALACHIAN REGION TODAY...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL...MAINLY ACROSS THE CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. IN ADDITION...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...MAINLY ABOVE 2500 FEET. PLEASE SEE MEMNPWMRX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLDER AIR WILL MOVE INTO THE REGION ON SUNDAY...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE...MAINLY ABOVE 2500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAINFALL REPORTS...AND ON SUNDAY FOR SNOWFALL REPORTS IN THE HIGHER ELEVATIONS. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:33 PM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 18 hr |
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.